MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; Stent, iliac vein

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT; Stent, iliac vein
Model Number G57445
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993); Activation Failure (3270)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Nio stent, iliac.Product code: qan.Pma/510(k) #: p200023.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As initially reported to customer relations: a female patient of undisclosed age underwent a bilateral venous stenting procedure in which the zilver vena venous self-expanding stent, g57445, was used.The right side deployed as intended.The left side after deployment the stent did not fully expand.The physician attempted to balloon the stent but it still looked deformed.The physician then realigned with a wall stent and alignment looked better.Physician noted the left side had a hard lesion.Did any unintended section of the device remain inside the patient¿s body? no.If yes, please describe.Was the patient hospitalized or was there prolonged hospitalization? no.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.94 are images of the device or procedure available? n/a,yes,no.District manager to send images.Did the patient have pre-existing conditions? n/a, yes, no.Not provided by customer if yes, please specify: please describe the native state of the vessel (i.E.Was the anatomy tortuous? not especially tortuous was the vessel fibrotic?) n/a, tortuous, calcified, fibrotic, other if other, please specify: quite fibrotic lesion.Was a stent previously placed during previous procedures? n/a, yes, no.No prior stents.Was the device used percutaneously? n/a,yes,no.Percutaneous procedure where on the patient was the percutaneous access site? common fem vein.Was the access site jugular or femoral? n/a, jugular, femoral other common fem vein if other, please specify: what disease pathology was being treated? may thurner, acute or chronic obstruction, restenosis, other? may thurner chronic illiac.If other, please specify.Was the lesion approached via contralateral or ipsilateral? n/a, contralateral, ipsilateral.Was pre-dilation performed ahead of placement of the stent? n/a, yes, no.No predilation.What was the target location for the stent? target site for stent common illiac.Details of access sheath used (name, fr size, length)? 9fr boston sheath.Was the device flushed through both flushing ports before the procedure, as per ifu? n/a,yes,no.Device was properly flushed.Details of the wire guide used (name, diameter, hyrdophyllic)? n boston zip wire.Was resistance encountered when advancing the wire guide to the target location? n/a, yes, no.Device and wire did not encounter resistance.Was resistance encountered when advancing the delivery system to the target location? n/a, yes, no.Device and wire did not encounter resistance.If resistance was met, how did the physician address this? device and wire did not encounter resistance.Did the tip of the delivery system cross the target location? n/a,yes,no.Not informed did the user pull the handle towards the hub during deployment, per ifu? n/a,yes,no not informed.Did the user push the hub during deployment? n/a, yes, no.Not informed.Did the user remove slack in the delivery system before deployment, per ifu? n/a, yes, no.Device was deployed properly with slack removed.Was the stent deployed smoothly / without resistance? n/a, yes, no.The stent appeared to not fully.Was the stent fully deployed in the patient? n/a, yes, no the stent appeared to not fully.Was the stent fully deployed before removing the delivery system from the patient? n/a, yes, no.The stent appeared to not fully.Was post dilation performed after the placement of the stent? n/a, yes, no.Post dilation was performed with a 12mm balloon.Was the delivery system damaged/kinked/twisted during deployment? n/a, yes, no.Not informed.What intervention (if any) was required? not informed.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no.Please specify if yes.Subsequent delivery of a boston wall stent inside the zvena showed positive results.
 
Event or Problem Description
Supplemental report required device evaluated on (b)(6) 2021: "inner catheter kinked".
 
Additional Manufacturer Narrative
D2) nio stent, iliac.D2b) product code: qan.Pma/510(k) #: p200023.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
D2) nio stent, iliac.D2b) product code: qan.Pma/510(k) # p200023.Device evaluation the zvt7-35-80-14-100 device of lot number c1766386 involved in this complaint was returned for evaluation, without original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation.The device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2021.On evaluation of the device, a kink was observed approx.8.4cm from distal tip on inner catheter.A 0.035 inch wire guide could not pass the kink on the inner catheter.The device flushed as expected.The red safety tab was not returned.The stent was not returned, as expected.Please note that it is assumed that the kink on the inner catheter occurred after the procedure, perhaps during handling and/or transportation.It is unlikely that this kink was present on the device during the procedure as this would have likely caused the user difficulties with deployment.Document review prior to distribution zvt7-35-80-14-100 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zvt7-35-80-14-100 of lot number c1766386 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1766386.There is no evidence to suggest the user did not follow the ifu (ifu0091-7).A definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to difficult patient anatomy.According to the reporter, a hard lesion was ¿noted on the left side¿ and the native state of the vessel was described as ¿quite fibriotic¿.Difficult patient anatomy may have prevented the stent from fully expanding at deployment.The complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence, however, the procedure time was extended.A second device was used as it was required to achieve adequate patency.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
Common name - qan.Pma # - p200023.Device evaluation: the zvt7-35-80-14-100 device of lot number c1766386 involved in this complaint was returned for evaluation, without original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 28th of june 2021.On evaluation of the device, a kink was observed approx.8.4cm from distal tip on inner catheter.A 0.035 inch wire guide could not pass the kink on the inner catheter.The device flushed as expected.The red safety tab was not returned.The stent was not returned, as expected.Please note that it is assumed that the kink on the inner catheter occurred after the procedure, perhaps during handling and/or transportation.It is unlikely that this kink was present on the device during the procedure as this would have likely caused the user difficulties with deployment.Document review: prior to distribution zvt7-35-80-14-100 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zvt7-35-80-14-100 of lot number c1766386 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1766386.There is no evidence to suggest the user did not follow the ifu (ifu0091).Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to difficult patient anatomy.According to the reporter, a hard lesion was ¿noted on the left side¿ and the native state of the vessel was described as ¿quite fibriotic¿.Difficult patient anatomy may have prevented the stent from fully expanding at deployment.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence, however, the procedure time was extended.A second device was used as it was required to achieve adequate patency.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due update of annex a code from a24 - adverse event without identified device or use problem to a150101 - activation failure.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Common Device Name
Stent, iliac vein
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key12047431
Report Number3001845648-2021-00509
Device Sequence Number19669961
Product Code QAN
UDI-Device Identifier10827002574455
UDI-Public(01)10827002574455(17)231008(10)C1766386
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2023
Device Model NumberG57445
Device Catalogue NumberZVT7-35-80-14-100
Device Lot NumberC1766386
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/25/2021
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer05/27/2021
05/27/2021
05/27/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date07/27/2021
02/28/2022
09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale